South Dakota, 2005Damaging Wind in South Dakota, June 20, 2005
June 20, 2005 · NWS FSD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM CST, 8 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 2:30 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT MON JUN 20 2005
.DISCUSSION...
ONGOING SVR WX. NO DISCUSSION.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
Hazardous weather outlook, Jun 20, 12:19 PM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 PM CDT MON JUN 20 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
119 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A SERIES OF OUTFLOW
BOUNDARIES NORTH OF INTERSTATE 90 THIS AFTERNOON AND
EVENING...THEN PROGRESS SOUTHEAST OVER THE AREA. A FEW OF THE
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND PENNY SIZE
HAIL AS THE PRIMARY THREAT...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 90. HOWEVER...THERE IS AN ISOLATED TORNADO THREAT
ALONG ANY OF THESE BOUNDARIES THROUGH THE EARLY EVENING HOURS.
EXCESSIVE TEMPERATURES...
HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE THIS AFTERNOON
WEST OF INTERSTATE 29...AS TEMPERATURES RISE INTO THE LOWER 90S
AND DEW POINTS REMAIN IN THE 70 TO 75 RANGE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS STILL A CHANCE OF THUNDERSTORMS REDEVELOPING NORTH OF
INTERSTATE 90 TUESDAY AFTERNOON AND MOVING SOUTHEAST THROUGH THE
AREA TUESDAY NIGHT. A FEW OF THESE STORMS COULD ALSO BE SEVERE.
A COLD FRONT SHOULD MOVE SOUTHEAST OVER THE AREA THURSDAY
NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ALONG WITH IT. A FEW
OF THESE STORMS COULD BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM NORTH OF INTERSTATE
90.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
BT
In the hours before
Local storm report, Jun 20, 9:05 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST LUVERNE 43.65N 96.21W
06/20/2005 59 MPH ROCK MN TRAINED SPOTTER
A 59 MPH WIND GUST WAS MEASURED BY A SPOTTER ON THE WEST
SIDE OF LUVERNE.
0852 PM HAIL PARKER 43.40N 97.14W
06/20/2005 0.75 INCH TURNER SD FIRE DEPT/RESCUE
0918 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/20/2005 BROOKINGS SD EMERGENCY MNGR
IN ADDITION TO STREET FLOODING IN BROOKINGS, PEA SIZED
HAIL WAS REPORTED FOR ABOUT A MINUTE.
0923 PM HAIL 1 S BROOKINGS 44.29N 96.79W
06/20/2005 0.75 INCH BROOKINGS SD PUBLIC
0935 PM TSTM WND DMG EDGERTON 43.87N 96.13W
06/20/2005 PIPESTONE MN TRAINED SPOTTER
3 TO 4 INCH DIAMETER TREE BRANCHES BLOWN DOWN BY THE
WIND, AND KNOCKED THE POWER OUT.
0954 PM TSTM WND GST ADRIAN 43.63N 95.93W
06/20/2005 65 MPH NOBLES MN TRAINED SPOTTER
60 TO 65 MPH WIND GUSTS BLEW DOWN 4 INCH DIAMETER TREE
BRANCHES.
&&
TRMLocal storm report, Jun 20, 9:15 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 1 N MAGNOLIA 43.66N 96.07W
06/20/2005 60 MPH ROCK MN PUBLIC
FEW 2-3 INCH TREE BRANCHES DOWN.
&&
GHLocal storm report, Jun 20, 10:01 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST VERMILLION 42.78N 96.93W
06/20/2005 70 MPH CLAY SD AMATEUR RADIO
WINDS GUSTING UP TO 70 MPH WERE CAUSING THE POWER TO GO
IN AND OUT.
0900 PM HAIL 6 W CANISTOTA 43.60N 97.41W
06/20/2005 0.75 INCH MCCOOK SD TRAINED SPOTTER
1036 PM TSTM WND GST SIBLEY 43.40N 95.74W
06/20/2005 60 MPH OSCEOLA IA TRAINED SPOTTER
IN ADDITION TO WIND GUSTS OF 50 TO 60 MPH, HEAVY RAIN HAS
FORCED THIS FIREMAN TO PULL OVER AND WAIT OUT THE STORM.
HE COULD NOT SEE FAR ENOUGH TO DRIVE ANY FURTHER.
1050 PM HAIL ALEXANDRIA 43.65N 97.78W
06/20/2005 0.75 INCH HANSON SD EMERGENCY MNGR
IN ADDITION TO DIME SIZED HAIL, THERE IS HEAVY RAIN, LOTS
OF LIGHTNING, AND WINDS GUSTING OVER 35 MPH.
&&
TRMLocal storm report, Jun 20, 10:23 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL LOOMIS 43.79N 98.11W
06/20/2005 1.00 INCH DAVISON SD TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED JUST SOUTHEAST OF LOOMIS, IN
ADDITION TO HEAVY RAIN AND WINDS GUSTING AT 35 TO 40 MPH.
&&
TRMLocal storm report, Jun 20, 10:25 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL 2 E LOOMIS 43.79N 98.07W
06/20/2005 0.75 INCH DAVISON SD EMERGENCY MNGR
&&
GHLocal storm report, Jun 20, 10:29 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD WORTHINGTON 43.63N 95.60W
06/20/2005 NOBLES MN TRAINED SPOTTER
HEAVY RAIN HAS CAUSED FLOODING IN LOW LYING STREETS
AROUND THE LAKE.IT WAS ABOUT 3 FEET DEEP AT 8TH STREET
AND 10TH AVENUE.
&&
TRMThunderstorm Wind, Charles Mix
- When
- June 20, 10:35 PM CST
- Where
- Charles Mix County, Ravinia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.133, -98.433
Thunderstorm winds caused minor damage to several homes and other structures. The winds also caused tree and power line damage, with 8 inch diameter limbs broken off, and a power outage. The amount of damage was not known.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458269.